Get your Health question answered in 3 easy steps

137 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had sex while on period. Now getting stomach cramp. Any STD?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 7059 Questions
Question
Hi, I had unprotected sex with my this guy I known for a long time while I was on my period. That same day I had used veet hair removal cream down there. I was told it was okay. 3-4 days later I started having really bad itching, pain, throbbing and redness in my vaginal area. Also it goes towards the anal. Also my stomach hurts occasionally in random places or my lower abdominal hurts. I can't afford a doctor and I don't know what to do. Do I have STD or HIV? Please help me
Tue, 18 Dec 2012 in Sexually Transmitted Diseases
 
 
Answered by Dr. Shailja Puri 2 hours later
Hello,

Thanks for the query.

I understand your concern. Symptoms of pain, itching, throbbing and redness that starts after unprotected sex is always concerning. Based on the details provided, there are 2 possibilities:

1. These symptoms can be due to sensitivity to the chemicals present in the hair removal cream.
Sensitivity should be checked before using any topical preparation for the first time. Did you do the sensitivity test?

2. This may be an early manifestation of infection. As the symptoms are severe, bacterial infections are more likely. Do you have any kind of vaginal discharge? - If yes, then you need to get a culture of the vaginal discharge to isolate the organism and treat it with appropriate antibiotic.

Besides bacteria, other fungus and virus can produce similar symptoms too.

Therefore ideally your symptoms will need a visit to a gynecologist to rule out infection before starting on any treatment. If you are unable to reach a doctor, you may try a local cream which contains antibiotic and antifungal drugs. A steroid cream can be added with caution to the above regimen for symptom relief.

As far as HIV is concerned, it would be too early to confirm / rule out. I would suggest you to perform serological tests / HIV DNA PCR test under the guidance of a healthcare provider after couple of weeks.

Without a direct clinical examination, my options to help you are limited and I hope you find this reply useful. Let me know if I can be of further assistance.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Sexual Diseases